MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding two axium coils that had resistance in the echelon 10 microcatheter and the catheter was damaged.The patient was undergoing a coil embolization procedure to treat a ruptured saccular aneurysm in the middle cerebral artery (mca).The aneurysm max diameter was 3mm and a neck diameter of 1mm.Patient blood flow was normal and vessel tortuosity was moderate.It was reported that the devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).An axium prime coil could not be advanced through the distal echelon microcatheter.The coil was replaced with another axium coil but the same issue occurred so the system was removed.The catheter was observed to be damaged at the distal end.Neither coil was damaged.There were no patient symptoms or complications associated with this event.Additional information received reported that no detachment attempts were made.The coil accidentally broke during procedure.There was no kink/damage observed to the pushwire.It was unknown if the coil prematurely detach in the catheter.The patient was being followed up with closely.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis:as found condition: the echelon-10 micro catheter, unknown guidewire, and two axium prime devices were returned for analysis within a shipping box; within their opened outer cartons; within their opened inner pouches and within their dispenser coils.The two axium prime devices were returned further within their introducer sheaths.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found broken at 6.0cm the proximal end with the two segments retained by the release wire.The axium prime implant coil was found still attached to the pusher and found damaged within the introducer sheath (unknown guidewire) no damages or irregularities were found with the pusher or coated guidewire length.Testing/analysis: the returned coil could not be advanced out of the introducer sheath as it was found to be stuck and cannot be used for resistance testing due to the damages.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ was confirmed for the two axium prime devices as the damages found is consistent with resistance.However, the cause could not be determined, and the event could not be replicated.No resistance was observed during in-house resistance testing with the returned echelon-10 micro catheter and no damages were found with the echelon-10 that would contribute towards the resistance.The two returned axium prime implant coils were found damaged.Customer did not report any issues with advancing the coil out the sheath during preparation per ifu, therefore, it is possible the damages occurred during the attempt to push the coils into the micro catheter against the reported resistance.The pusher was found broken for one of the returned axium device, however, the release wire was not retracted far enough for the implant to detach.The axium prime coils are compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21145915
Report Number2029214-2025-00120
Device Sequence Number13058960
Product Code KRD
UDI-Device Identifier00763000313708
UDI-Public00763000313708
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number228685731
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown